MAUDE Adverse Event Report: ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY

ABBOTT MEDICAL SJM RIGID SADDLE RING; RING, ANNULOPLASTY
Catalog Number RSAR-26
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Angina (1710); Fever (1858); Pain (1994); Pleural Effusion (2010); Pneumonia (2011); Pericarditis (4448)
Date of Event 09/07/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
Crd_985 - arb pmcf, patient site id: (b)(6).It was reported that on (b)(6) 2022, a 26mm sjm rigid saddle ring was chosen for mitral valve repair.It was also reported the patient underwent concomitant commissurotomy to treat mitral stenosis and also left atrial appendage closure.It was reported prior to discharge on (b)(6) 2022, pleural effusion was detected during follow-up chest x-ray and a decision was made to perform a pleural puncture for pleural effusion drainage.A follow-up chest x-ray on (b)(6) 2022 reported no pathology.It was then reported on (b)(6) 2022, the patient was admitted for fever, chest pain, pneumonia, and was treated with antibiotics.The patient was discharged from the hospital on (b)(6) 2022.The patient was rehospitalized on (b)(6) 2022 due to worsening pleural effusion.A repeat chest x-ray on (b)(6) 2022 did not confirm pleural effusion.A computed tomography (ct) scan on (b)(6) 2022 noted minimal pleural effusion.The patient was discharged (b)(6) 2022 following no treatment.It was then reported on (b)(6) 2022, the patient presented again with slight pain and chest discomfort that was worsened with breathing deeply.It was also noted the patient had slight increase in inflammatory markers with sub-fever symptoms.Electrocardiogram (ecg) on (b)(6) 2022 noted diffuse st-elevation and pericarditis was suspected.Transthoracic echocardiography (tte) on (b)(6) 2022 noted 52% ejection fraction and no issues with the repaired mitral valve.Transesophageal echocardiography (tee) confirmed normal function of the mitral valve and did not report any endocarditis.The patient was discharged on (b)(6) 2022 after treatment of post-operative pericarditis with prescribed medication (ibuprofen 600mg x3, omeprazole 40mg x1, and colchicine 0,5mg x1) for home use for 6 months.The current patient status was reported stable.
 
Event or Problem Description
N/a.
 
Additional Manufacturer Narrative
An event of chest pain, fever, hospitalization, pericarditis, pneumonia, pleural effusion was reported.A returned device assessment could not be performed as the device remains implanted and was not returned for analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.Based on the available information, the cause of the reported chest pain is likely related to the reported pleural effusion; however, the cause of pleural effusion could not be conclusively determined.The cause of the reported fever, pericarditis, and pneumonia could not be conclusively determined.The reported hospitalization and unexpected medical intervention were result of case-specific circumstances as the patient was admitted for pleural drainage and medication administration.There is no indication of a product quality issue with regards to manufacture, design, or labeling.

Brand Name
SJM RIGID SADDLE RING
Common Device Name
RING, ANNULOPLASTY
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ABBOTT MEDICAL REG# 2648612
lot 20 b st caguas
caguas 00725
*   00725
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20663380
Report Number2135147-2024-05693
Device Sequence Number8502509
Product Code KRH
UDI-Device Identifier05415067044655
UDI-Public(01)05415067044655(17)250514(10)7518547
Combination Product (Y/N)N
Initial Reporter CountryEN
PMA/510(K) Number
K042734
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 01/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/14/2025
Device Catalogue NumberRSAR-26
Device Lot Number7518547
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/18/2024
Supplement Date Received by Manufacturer12/26/2024
Initial Report FDA Received Date11/12/2024
Supplement Report FDA Received Date01/02/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/15/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age61 YR
Patient SexFemale
Patient Weight60 KG